Third Course Of Accutane

134 posts in this topic

27 days left

Sunday I went swimming on the beach and didn't wear any sun protection and got sun burned on my face, neck, and shoulders. It's tuesday, and I'm dry and peeling all over my face. Right after the burn I put on desonide, moisturizer, and aloe vera. But it's better not to be burned in the first place.

I guess I thought I was an accutane veteran so I should be immune to the sunburns. Oh well, not too much longer to go. My skin's still sort of bad, so I'm a little worried this time around.

1 person likes this

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Hang in there man, didnt you say you didn't clear till the very end with the last courses too. You'll be fine.

Share this post


Link to post
Share on other sites

22 Days Left

Here are some current pictures, I think it's looking pretty good... my skin is bumpy but nothing new or inflamed.

left.jpg

right.jpg

1 person likes this

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

The first picture is from May 3 after kenalog injections, and the second picture is from today, almost 4 months later

before_after.png

Edited by richardb

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

At this rate, I will finish my course in 5 months, 23 days. Should I drag it out a little longer so it's at least 6 months?


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Looking good. I can clearly see that your skin went much better while on accutane. And I would suggest going for the 6 months.

Edited by igotyouu

Share this post


Link to post
Share on other sites

18 Days Left

I'm starting to get compliments from people asking me what i've been doing with my face because it's looking really clear and smooth.

Using Tazorac also, per my derm.

Overall I'm really satisfied... I can only hope for lasting results, and that Tazorac works well on whatever's left in the future.

Edited by richardb

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Right on, Richard B. I finished my last dose about a month ago and am clear as a bell. i feel alot better now too.

That's awesome fotoguy, are you using any topicals or routines since you finished the accutane?


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

I'm not using anything at the moment. Skin is clear and neither oily nor dry. My derm recommended Neutrogena Acne wash if the time comes when i need it. I'm really hoping for a year or two of not needing anything. Also, my derm reminded me that accutane continues to work for a while even after you've taken your last dose. Any pimples you may still have after your last dose are still getting the business end of the accutane and should clear up nicely. I'd take it again in a New York minute of needed. Very happy with the results. I used to wake up in the morning and immediately go look in the mirror for new cysts/bumps which were always there and my day would start off on a downer note. These days that burden has been lifted off my mind and life is good. Here's hoping you get the same results and are able to live without the stigma of stupid acne getting in the way of life. Cheers!

1 person likes this

Share this post


Link to post
Share on other sites

Well, my skin is looking great! But my derm keeps saying I need to use tazorac every night for the whiteheads. And I do get a few whiteheads.

I'm wondering if it's necessary to use the tazorac at this point, or just see if accutane cleared me completely. We'll know soon, but in the meantime I'm using the tazorac as instructed..


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

"I'd say it worked each time for a good 2 years completely clear. Then it came back, slowly at first, then worse and worse. Those 2 years went by so fast."

Accutane as the last resort..... only give 2 years remission.
so how we can actually not having acne anymore permanently for all the time of our life.......
Is there any drugs or something which is better than accutane? Im so sad, im depressed, :(

Share this post


Link to post
Share on other sites

Hendrawan, I think accutane is the strongest, most permanent thing we have. It gave me limited complete remission, but although its come back, it's never come back as bad as it was before I took the accutane.

I'm hoping after this third course, I'll have grown out of it.


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

After my 2 courses (Finished the last in February) im pretty clear at the moment. I do get a pimple now and then, but, like Richard also said, the spot will be way "milder" compared to what it was back in the days before any treatment. I was, by the other hand, only treated with 20mg both times and what I have been reading on this site people say; how higher the dose - how higher chance of it not coming back, but so far it's looking pretty good.

and good luck to you Richard. Im pretty sure your skin will be flawless once you are finished with the course and your age taken in moderation you might say goodbye to acne forever.

Share this post


Link to post
Share on other sites

So, I took my last pill of my third Accutane course (80mg qd), and here are today's pictures attached.

I do currently have what looks like a skin infection or allergic reaction on the back of my hand. It was a tiny cut, then yesterday it turned into an inflamed rash. I work for a lab, so I'm hoping I didn't get the tiny cut infected with anything nasty, or maybe it's just an accutane side effect..

left.jpg

right.jpg

Edited by richardb

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Congrats man, I can't wait to finish my course and not have to use Chapstick every ten minutes. I hope it stays gone for good this time. Good luck.

Share this post


Link to post
Share on other sites

Thanks Tim, I think you're going to look great too! So, it's been a few days since it's been out of my system, and I think my face is looking great. Check it out!

accutane_2013_10_09.jpg

2 people like this

Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Congrats man, I can't wait to finish my course and not have to use Chapstick every ten minutes. I hope it stays gone for good this time. Good luck.

Tim, you should try the blistex intensive moisturiser. I'm on my third course of accutane too and have tried every single lipsalve known to man (I even did a review on this website a few years back) and definitely think this one works best. You still need to apply often, but just seems to work better than the others.

Richard. You're looking great! I finish my third course of accutane in 10 days and I've still got spots that won't budge. I'm starting to get annoyed. The first and second course definitely helped a lot at the time and somewhat in the long term, like you, but I still yearn for perfect skin. Doctor has only given me 16 weeks each time. Wondering whether I would have been better with 24 weeks, like you, but we'll see. Wish me luck. xx

Share this post


Link to post
Share on other sites

Well, I've been done my 3rd course for only a few weeks, and well, for the past few days, I've had 3 really nasty pimples come up, you know the big lumpy, sore kind you can feel way before they surface. Then they surfaced as white heads.

I'll try the Tazorac topical every day and see if that helps...


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

I started up the Tazorac agressively again. My dermatologist said the accutane wouldn't help with the whiteheads, and that I would need to use that.

But I just thought the accutane should be 'fixing' me :-O


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Caused a lot of peeling... I thought I could handle the topical retinoid after Accutane. Anyway, gave it a few days off and reapplied Tazorac today and moisturized.

I've got like 3 of those lump under the skin, red, inflamed pimples. And I can't stop touching them to feel how gigantic they are.

Maybe this is just a stage after the accutane till it clears up more. I don't have anymore followup appointments with my derm. The last appointment I had was for my last prescription of accutane.

I also need to recheck lipids and liver function.


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

I know it feels like shit to still get spots after tane. After my course my acne however went much, much milder and wouldn't appear as often as before. Some people tend to clear when they get off the medicine.

But time is working for you and keep us updated I've been following this log since the beginning.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now